Alert archive / Idaho / Red Flag Warnings in 2012

Red Flag Warning 14, NWS Boise, ID

July 18, 20127 counties in Idaho

NWS Boise, ID issued this red flag warning at Jul 18, 2012, 2:17 PM MDT for 7 counties in Idaho. It took effect at Jul 19, 2012, 3:00 PM MDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2012, 2:17 PM MDT (20:17 UTC)
In effect from
Jul 19, 2012, 3:00 PM MDT
Expired
Jul 20, 2012, 11:51 AM MDT
In force
21 hr
Issued by
NWS Boise, ID

Counties Adams County, ID, Boise County, ID, Gem County, ID, Idaho County, ID, Payette County, ID, Valley County, ID, Washington County, ID

The radar

The Boise radar (KCBX), 121 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2950 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WWUS85 KBOI 182018
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
217 PM MDT WED JUL 18 2012

...A RED FLAG WARNING IS IN EFFECT FROM 3 PM MDT /2 PM PDT/ THURSDAY
TO 6 AM MDT /5 AM PDT/ FRIDAY FOR SCATTERED LIGHTNING FOR
TREASURE VALLEY... OWYHEE MOUNTAINS...BURNS BLM AND VALE
BLM...WHICH ARE FIRE WEATHER ZONES 408...419...636 AND 637...AND
FROM 3 PM MDT THURSDAY TO NOON MDT FRIDAY FOR LIGHTNING FOR
WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL
FOREST...NORTHERN BOISE BLM...NORTHERN BOISE NATIONAL FOREST AND
SOUTHERN BOISE NATIONAL FOREST WHICH ARE FIRE WEATHER ZONES
401...402...400...403 AND 404...

.INCREASING MOISTURE ALOFT COUPLED WITH A LOW PRESSURE SYSTEM
ALONG THE OREGON COAST WILL SUPPORT WIDELY SCATTERED TO SCATTERED
THUNDERSTORMS OVER THE SOUTHEAST OREGON AND SOUTHWEST IDAHO FIRE
ZONES FROM LATE THURSDAY AFTERNOON THROUGH FRIDAY MORNING. GUSTY
WINDS WILL ACCOMPANY THE THUNDERSTORMS.

IDZ408-419-ORZ636-637-191300-
/O.NEW.KBOI.FW.W.0014.120719T2100Z-120720T1200Z/
TREASURE VALLEY-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM-
217 PM MDT WED JUL 18 2012 /117 PM PDT WED JUL 18 2012/

...RED FLAG WARNING IN EFFECT FROM 3 PM MDT /2 PM PDT/ THURSDAY
TO 6 AM MDT /5 AM PDT/ FRIDAY FOR LIGHTNING FOR TREASURE VALLEY...
OWYHEE MOUNTAINS...BURNS BLM AND VALE BLM...WHICH ARE FIRE
WEATHER ZONES 408...419...636 AND 637...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 3 PM MDT /2 PM
PDT/ THURSDAY TO 6 AM MDT /5 AM PDT/ FRIDAY. 

* THUNDERSTORMS...WIDELY SCATTERED TO SCATTERED THUNDERSTORMS WILL
  DEVELOP THURSDAY AFTERNOON AND CONTINUE THROUGH EARLY FRIDAY
  MORNING. 

* OUTFLOW WINDS...GUSTS OF 25 TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. 

&&

$$

IDZ400>404-191300-
/O.NEW.KBOI.FW.W.0014.120719T2100Z-120720T1800Z/
NORTHERN BOISE BLM-WESTERN PAYETTE NATIONAL FOREST-
EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST-
217 PM MDT WED JUL 18 2012

...RED FLAG WARNING IN EFFECT FROM 3 PM THURSDAY TO NOON MDT
FRIDAY FOR LIGHTNING FOR NORTHERN BOISE BLM...WESTERN PAYETTE
NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN
BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST...WHICH
ARE FIRE WEATHER ZONES 400...401...402...403 AND 404...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 3 PM THURSDAY TO
NOON MDT FRIDAY. 

* THUNDERSTORMS...WIDELY SCATTERED TO SCATTERED THUNDERSTORMS WILL
  DEVELOP LATE THURSDAY AFTERNOON AND CONTINUE THROUGH ABOUT
  MIDDAY FRIDAY.

* OUTFLOW WINDS...GUSTS OF 25 TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. 

&&

$$


L
4 follow-up statements
422 
WWUS85 KBOI 191225
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
625 AM MDT THU JUL 19 2012

...A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM MDT /2 PM PDT/
THURSDAY TO 6 AM MDT /5 AM PDT/ FRIDAY FOR SCATTERED LIGHTNING FOR
TREASURE VALLEY... OWYHEE MOUNTAINS...BURNS BLM AND VALE
BLM...WHICH ARE FIRE WEATHER ZONES 408...419...636 AND 637...AND
FROM 3 PM MDT THURSDAY TO NOON MDT FRIDAY FOR LIGHTNING FOR
THE PAYETTE NATIONAL FOREST...AND NORTHERN BOISE BLM. THESE ARE FIRE
WEATHER ZONES 401... 402...400...403 AND 404...

.INCREASING MOISTURE ALOFT COUPLED WITH A LOW PRESSURE SYSTEM
ALONG THE OREGON COAST WILL SUPPORT WIDELY SCATTERED TO SCATTERED
THUNDERSTORMS OVER THE SOUTHEAST OREGON AND SOUTHWEST IDAHO FIRE
ZONES FROM LATE THIS AFTERNOON THROUGH FRIDAY MORNING. GUSTY WINDS
WILL ACCOMPANY THE THUNDERSTORMS.

IDZ403-404-200330-
/O.EXT.KBOI.FW.W.0014.120719T2100Z-120720T1200Z/
NORTHERN BOISE NATIONAL FOREST-SOUTHERN BOISE NATIONAL FOREST-
625 AM MDT THU JUL 19 2012

...RED FLAG WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM MDT FRIDAY FOR LIGHTNING FOR NORTHERN BOISE NATIONAL FOREST
AND SOUTHERN BOISE NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES
403 AND 404...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM MDT FRIDAY. 

* THUNDERSTORMS...WIDELY SCATTERED TO SCATTERED THUNDERSTORMS 
  WILL DEVELOP LATE THURSDAY AFTERNOON AND CONTINUE THROUGH 
  ABOUT MIDDAY FRIDAY. 

* OUTFLOW WINDS...GUSTS OF 25 TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$

IDZ408-419-ORZ636-637-200330-
/O.CON.KBOI.FW.W.0014.120719T2100Z-120720T1200Z/
TREASURE VALLEY-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM-
625 AM MDT THU JUL 19 2012 /525 AM PDT THU JUL 19 2012/

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM MDT /2 PM PDT/
THIS AFTERNOON TO 6 AM MDT /5 AM PDT/ FRIDAY FOR LIGHTNING FOR
TREASURE VALLEY...OWYHEE MOUNTAINS...BURNS BLM AND VALE BLM...
WHICH ARE FIRE WEATHER ZONES 408...419...636 AND 637...

A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM MDT /2 PM PDT/
THIS AFTERNOON TO 6 AM MDT /5 AM PDT/ FRIDAY. 

* THUNDERSTORMS...WIDELY SCATTERED TO SCATTERED THUNDERSTORMS 
  WILL DEVELOP THURSDAY AFTERNOON AND CONTINUE THROUGH EARLY 
  FRIDAY MORNING. 

* OUTFLOW WINDS...GUSTS OF 25 TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$

IDZ400>402-200330-
/O.CON.KBOI.FW.W.0014.120719T2100Z-120720T1800Z/
NORTHERN BOISE BLM-WESTERN PAYETTE NATIONAL FOREST-
EASTERN PAYETTE NATIONAL FOREST-
625 AM MDT THU JUL 19 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
NOON MDT FRIDAY FOR LIGHTNING FOR NORTHERN BOISE BLM...WESTERN
PAYETTE NATIONAL FOREST AND EASTERN PAYETTE NATIONAL FOREST...
WHICH ARE FIRE WEATHER ZONES 400...401 AND 402...

A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
NOON MDT FRIDAY. 

* THUNDERSTORMS...WIDELY SCATTERED TO SCATTERED THUNDERSTORMS 
  WILL DEVELOP LATE THURSDAY AFTERNOON AND CONTINUE THROUGH 
  ABOUT MIDDAY FRIDAY. 

* OUTFLOW WINDS...GUSTS OF 25 TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$


L
717 
WWUS85 KBOI 192011
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
ISSUED BY NATIONAL WEATHER SERVICE POCATELLO ID
211 PM MDT THU JUL 19 2012

...A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM MDT /2 PM PDT/
THURSDAY TO 6 AM MDT /5 AM PDT/ FRIDAY FOR SCATTERED LIGHTNING
FOR TREASURE VALLEY... OWYHEE MOUNTAINS...BURNS BLM AND VALE
BLM...WHICH ARE FIRE WEATHER ZONES 408...419...636 AND 637...AND
FROM 3 PM MDT THURSDAY TO NOON MDT FRIDAY FOR LIGHTNING FOR THE
PAYETTE NATIONAL FOREST...AND NORTHERN BOISE BLM. THESE ARE FIRE
WEATHER ZONES 401... 402...400...403 AND 404...

.INCREASING MOISTURE ALOFT COUPLED WITH A LOW PRESSURE SYSTEM
ALONG THE OREGON COAST WILL SUPPORT WIDELY SCATTERED TO SCATTERED
THUNDERSTORMS OVER THE SOUTHEAST OREGON AND SOUTHWEST IDAHO FIRE
ZONES FROM LATE THIS AFTERNOON THROUGH FRIDAY MORNING. GUSTY
WINDS WILL ACCOMPANY THE THUNDERSTORMS.

IDZ403-404-201200-
/O.EXT.KBOI.FW.W.0014.120719T2100Z-120720T1800Z/
NORTHERN BOISE NATIONAL FOREST-SOUTHERN BOISE NATIONAL FOREST-
211 PM MDT THU JUL 19 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL NOON MDT FRIDAY FOR
LIGHTNING FOR NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE
NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 403 AND 404...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL NOON MDT FRIDAY. 

* THUNDERSTORMS...WIDELY SCATTERED TO SCATTERED THUNDERSTORMS 
  WILL DEVELOP LATE THURSDAY AFTERNOON AND CONTINUE THROUGH 
  ABOUT MIDDAY FRIDAY. 

* OUTFLOW WINDS...GUSTS OF 25 TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$

IDZ408-419-ORZ636-637-201200-
/O.CON.KBOI.FW.W.0014.120719T2100Z-120720T1200Z/
TREASURE VALLEY-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM-
211 PM MDT THU JUL 19 2012 /111 PM PDT THU JUL 19 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT /5 AM PDT/
FRIDAY FOR LIGHTNING FOR TREASURE VALLEY...OWYHEE MOUNTAINS...
BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 408...419...
636 AND 637...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT /5 AM PDT/
FRIDAY. 

* THUNDERSTORMS...WIDELY SCATTERED TO SCATTERED THUNDERSTORMS 
  WILL DEVELOP THURSDAY AFTERNOON AND CONTINUE THROUGH EARLY 
  FRIDAY MORNING. 

* OUTFLOW WINDS...GUSTS OF 25 TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$

IDZ400>402-201200-
/O.CON.KBOI.FW.W.0014.120719T2100Z-120720T1800Z/
NORTHERN BOISE BLM-WESTERN PAYETTE NATIONAL FOREST-
EASTERN PAYETTE NATIONAL FOREST-
211 PM MDT THU JUL 19 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON MDT FRIDAY FOR
LIGHTNING FOR NORTHERN BOISE BLM...WESTERN PAYETTE NATIONAL
FOREST AND EASTERN PAYETTE NATIONAL FOREST...WHICH ARE FIRE
WEATHER ZONES 400...401 AND 402...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON MDT FRIDAY. 

* THUNDERSTORMS...WIDELY SCATTERED TO SCATTERED THUNDERSTORMS 
  WILL DEVELOP LATE THURSDAY AFTERNOON AND CONTINUE THROUGH 
  ABOUT MIDDAY FRIDAY. 

* OUTFLOW WINDS...GUSTS OF 25 TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$
507 
WWUS85 KBOI 201154
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
554 AM MDT FRI JUL 20 2012

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON MDT FRIDAY FOR
LIGHTNING FOR THE PAYETTE NATIONAL FOREST...AND NORTHERN BOISE
BLM. THESE ARE FIRE WEATHER ZONES 401... 402...400...403 AND
404...

.INCREASING MOISTURE ALOFT COUPLED WITH A LOW PRESSURE SYSTEM
ALOFT ALONG THE OREGON COAST WILL SUPPORT WIDELY SCATTERED TO
SCATTERED THUNDERSTORMS OVER PARTS OF THE SOUTHWEST IDAHO FIRE
ZONES THROUGH NOON FRIDAY. GUSTY WINDS WILL ACCOMPANY THE
THUNDERSTORMS.

IDZ408-419-ORZ636-637-201300-
/O.EXP.KBOI.FW.W.0014.000000T0000Z-120720T1200Z/
TREASURE VALLEY-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM-
554 AM MDT FRI JUL 20 2012 /454 AM PDT FRI JUL 20 2012/

...RED FLAG WARNING WILL EXPIRE AT 6 AM MDT /5 AM PDT/ EARLY THIS
MORNING FOR LIGHTNING FOR TREASURE VALLEY...OWYHEE MOUNTAINS...
BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 408...419...
 636 AND 637...

THE RED FLAG WARNING WILL EXPIRE AT 6 AM MDT /5 AM PDT/ EARLY
THIS MORNING. 

SUFFICIENT LIGHTNING ACTIVITY IS NOT EXPECTED OVER THESE FIRE
ZONES THIS MORNING. THEREFORE THE RED FLAG WARNING IS ALLOWED TO
EXPIRE ON TIME. 

$$

IDZ400>404-201800-
/O.CON.KBOI.FW.W.0014.000000T0000Z-120720T1800Z/
NORTHERN BOISE BLM-WESTERN PAYETTE NATIONAL FOREST-
EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST-
554 AM MDT FRI JUL 20 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY FOR
LIGHTNING FOR NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE
NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 403 AND 404...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

* THUNDERSTORMS...WIDELY SCATTERED TO SCATTERED THUNDERSTORMS WILL
  DEVELOP THROUGH ABOUT MIDDAY FRIDAY.

* OUTFLOW WINDS...GUSTS OF 25 TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$


L
684 
WWUS85 KBOI 201751
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1151 AM MDT FRI JUL 20 2012

...RED FLAG WARNING IS CANCELLED FOR PAYETTE AND BOISE NATIONAL FORESTS...

.THUNDERSTORMS WILL BE FURTHER NORTH AND WEST THE REMAINDER OF THE DAY.

IDZ400>404-201900-
/O.CAN.KBOI.FW.W.0014.000000T0000Z-120720T1800Z/
NORTHERN BOISE BLM-WESTERN PAYETTE NATIONAL FOREST-
EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST-
1151 AM MDT FRI JUL 20 2012

...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR NORTHERN BOISE
BLM...WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL
FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE
NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 400...401...402...
403 AND 404...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG
WARNING. 



$$


L

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jul 18, 10:03 AM MDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jul 18, 10:03 AM MDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
1003 AM MDT WED JUL 18 2012

.DISCUSSION...SW IDAHO AND FAR SE OREGON ARE IN A DRY SLOT. THE
BOISE RAOB PWAT WAS ONLY IN THE 30TH PERCENTILE AND THE NAM AND
GFS DROP THE PW TO THE 10TH PERCENTILE FOR THIS EVENING. MOISTURE
WILL BE LIMITED TO FAR WESTERN HARNEY COUNTY AND THE BLUE
MOUNTAINS THROUGH THIS EVENING. THE AREA WILL REMAIN EAST OF AN
ACTIVE UPPER LOW WHICH WAS OVER THE SW OREGON COAST THIS MORNING.
THE COASTAL LOW WILL HELP DRAW MOISTURE THAT POST-TROPICAL
CYCLONE "FABIO" /SEE LATEST NHC ADVISORY/ HAS EJECTED INTO THE
TROPOSPHERE...NORTHWARD...TO NEAR THE IDAHO BORDER EARLY THURSDAY.
EMBEDDED SHORTWAVES IN THE SOUTHERLY FLOW ALOFT ACROSS THE GREAT
BASIN WILL PROVIDE LIFT FOR WIDELY SCATTERED THUNDERSTORMS
THURSDAY AND THURSDAY NIGHT ACROSS MUCH OF SE OREGON AND SW IDAHO.
UPDATES TO LOWER POPS TODAY WILL BE MADE THIS MORNING. LATER
UPDATES FOR POPS/WX/LAL/QPF WILL BE MADE WITH THE AFTERNOON
PACKAGE.

&&

.AVIATION...VFR.  ISOLATED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WEST AND NORTH OF A KBNO-KBKE-KMYL LINE.
SOUTHEASTERLY SURFACE WINDS 5 TO 15 KNOTS.  WINDS ALOFT WILL BE
SOUTHERLY AROUND 20 KNOTS UP TO 10K FEET MSL.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH THURSDAY...CLOSED UPPER LEVEL LOW HAS
DRIFTED OFFSHORE AND BULK OF ASSOCIATED MOISTURE IS NOW CONFINED
TO CENTRAL AND NORTHEASTERN OREGON. OVERALL WEATHER PATTERN WILL
REMAIN SIMILAR TO TUESDAY..WITH SOUTHERLY FLOW /AHEAD OF THE
CLOSED LOW/ THE DOMINANT FEATURE. BY THURSDAY...REMNANT MOISTURE
FROM TROPICAL DEPRESSION FABIO WILL BE ENTRAINED IN SOUTHERLY FLOW
OVER CALIFORNIA AND TRANSPORTED NORTH OVER THE GREAT BASIN. THIS
MOISTURE IS CURRENTLY PROGGED TO REACH THE ORE/ID/NV TRIPLE
POINT BY THURSDAY MORNING...WHICH WILL GREATLY AFFECT LOCAL
CONVECTIVE POTENTIAL. WITH MOST RECENT MODEL RUNS COMING IN LINE
WITH THESE NEW MOISTURE PROFILES...HAVE INCREASED CHANCES OF
SHOWERS AND THUNDERSTORMS THURSDAY MORNING THROUGH THURSDAY
EVENING. EXPECT HIGH TEMPERATURES TO DROP 2 TO 5 DEGREES FROM
WEDNESDAY...BUT INCREASING SURFACE DEWPOINTS WILL LIKELY
COUNTERACT THIS COOLING FOR ANOTHER HOT DAY.

LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...MODELS REMAIN IN GOOD
AGREEMENT ON THE CLOSED LOW OFF THE COAST OF NRN CA OPENING UP AND
MOVING THROUGH OUR AREA FRIDAY. IN ADVANCE OF THIS...MOISTURE FROM
THE REMNANTS OF FABIO WILL RACE NORTH ACROSS NV AND INTO SE OREGON
AND SOUTHWEST IDAHO. THIS IS REFLECTED WELL IN MOISTURE PROGS IN THE
MODELS...BUT NOT IN PRECIP. WE FEEL THAT THE MODELS ARE UNDER-DOING
THE POPS. THEREFORE POPS FOR THU NIGHT AND FRIDAY WERE INCREASED.
AFTER THESE FEATURES SLIDE THROUGH...THE REGION WILL SEE YET ANOTHER
CLOSED LOW. THIS ONE WILL MOVE BY TO OUR NORTH...BRINGING ONLY A
TINY BIT OF COOLING AND NO SIGNIFICANT CHANCE OF PRECIPITATION. BY
TUESDAY THIS WILL BE MOVING AWAY AND TEMPS WILL BE NEAR NORMAL WITH
DRY CONDITIONS.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

DISCUSSION...VM
AVIATION.....JA
PREV SHORT TERM...MT
PREV LONG TERM....SP
Hazardous weather outlook, Jul 18, 6:00 AM MDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
600 AM MDT WED JUL 18 2012

IDZ011>016-028>030-033-ORZ061>064-191200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
600 AM MDT WED JUL 18 2012 /500 AM PDT WED JUL 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Idaho, 2012Red Flag Warnings in Oregon, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.